MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES
Catalog Number 1005359H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Intimal Dissection (1333); Thrombosis (2100)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of dissection is listed in the hi-torque guide wires instructions for use as a known patient effect of coronary stenting procedures.The investigation determined a conclusive cause for the reported detachment cannot be determined.The reported detachment possibly contributed to the reported dissection and thrombosis; however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.(b)(4).(b)(4).
 
Event or Problem Description
It was reported the patient admitted with chest pain on (b)(6) 2018.Patient was taken for cardiac catheterization on (b)(6) 2018 and was found to have multivessel coronary artery disease.The patient was deemed not to be a good candidate for bypass surgery; percutaneous transluminal coronary angioplasty (ptca) with stenting to the left anterior descending (lad) was done on (b)(6) 2018 and returned to the cath lab on (b)(6) 2018 for intervention in the obtuse marginal (om) and circumflex (cx) branches.During the procedure while the physician was attempting to advance a stent to the om branch, the whisper wire fractured and broke off in the cx marginal branch.The physician attempted to retrieve the fractured wire during which the patient developed thrombosis of the left circumflex with dissection.Patient was transferred to memorial regional hospital for evaluation by cardiothoracic surgery to determine if further attempts at retrieval of the wire fragment would be done or cardiac surgery.Open heart surgery was performed to remove the separated portion of the guide wire.No additional information was provided.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7839489
Report Number2024168-2018-06834
Device Sequence Number11214769
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number1005359H
Device Lot Number7082271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age72 YR
Patient Weight68